It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sleep Disorders Message Board


Sleep Disorders Board Index


[QUOTE=ImagineLennon]However, if you are taking Wellbutrin for [B]depression[/B] (which is what it is most commonly prescribed for) then continue to take it unless advised otherwise by your doctor. In my humble opinion I would rather get little or no sleep and walk around exhausted than not take my antidepressants and be trapped in a horrible state of depression to the point where I am unable to function in any way. For me, my body would eventually get tired enough to sleep on its own, side effects or no. Unfortunately, I [B][COLOR=Purple]am[/COLOR][/B] hooked on a sleep aid. And right now I don't really care about the long term affects. I'll deal with them when the time comes.

My advise is to talk to your doctor about it. Good luck.[/QUOTE]

THat's your choice, but the long term effects could be too much to deal with when you get there....then what? It's not a gamble I or alot of people are willing to take without full knowledge; you can't depend on a doctor to do this for you.

Sleep aids eventually stop working. Sleep is too vital to mental and physical health to not take seriously. Without sleep, we soon spiral down into worsening depression, anxiety, psychotic thought and ill health.

Sometimes the tolerance to sleep medications become so strong that even high doses don't work anymore; doctors will only prescribe within legal limits so then the person is really in a bind. I've heard of some taking up drinking along with the pills to make them work....this is very dangerous and deadly combo. Of course, this all is worse-case scenario but who would want to continue down a road that may lead to that someday?

With AD's, there can be sudden "poop out" and sometimes other AD's won't help. Again, worse case but not uncommon.

Rats actually died when chemically deprived of REM sleep. Hallucinations are thought of as the brain in REM while one is awake when someone is severely sleep-deprived.

But it is true that people on these drugs must be very cautious in getting off of them, not just because of withdrawals but also because of a brain left malfunctioning without it's chemicals and it takes a very long time in some cases for it to correctly function again.

So anyone who is considering getting off must invest alot of tapering time and patience, or end up worse than ever.....although in some cases, people can taper faster without problems but it's a risk not worth taking if it means severe reaction.

Caution is best, as these drugs are quite powerful in changing brain chemistry.

As far as taking the drugs, one must make that decision on their own but it never hurts to hear other's stories or be warned of the dangers. THe worst thing is to not know at all intil it's too late.

THat's what is great about these message boards and other things like it; the endless sources of information on both sides of the issue.





All times are GMT -7. The time now is 03:50 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!